changing medications

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2007
Total Posts : 51
   Posted 6/23/2007 8:02 PM (GMT -6)   
Hi all,
Im still new here talked to my doc and he said (Im on 10mg elavil ) to go from elavil to cymbalta 20mg, ( Im super chemical sensitive hence the low dosages)................ I can take 1/2 of the 10mg of elavil for a few weeks to try to get onto the cymbalta I know none of you are docs but find all of you seem pretty knowledgeable on these meds, how did you guys do it? Like you just take 1 med then start slowly dropping the old one? Iv just heard so many bad things about cymbalta ( I know everyone reacts different) but the elavil yes its GREAT for sleep but got that "hangover" in the morning and I dont smoke or drink at all only drugs I take are the presc. that docs give me, sorry to ramble on here but just sorta scary to change but Ill bite the bullet as they say and give it a try.  We were going to up the elavil but it may make way too drowsy he said. 
Tx Rush smurf

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 6/23/2007 8:08 PM (GMT -6)   

Hi and welcome. I wish you a good stay here. I am Kitt.

I went from one antidepressant right on to another without any problems.
I am on Cymbalta and now I am curious as I have read that comment 2 X today that people have heard awful things about Cymbalta.  What are you hearing?  I won't panic so feel free to post.
Thank you

Moderator Anxiety ~ Panic Disorders
Dx: Anxiety/Panic, Depression 
"If you doubt you can accomplish something, then you can’t accomplish it. You have to have confidence in your ability, and then be tough enough to follow through.” 
~Rosalyn Carter

Regular Member

Date Joined Jun 2007
Total Posts : 51
   Posted 6/23/2007 9:06 PM (GMT -6)   

Hi Kitt,


Thanks for answering the posts Iv read thru here on various pages is the cymbalta makes you nausea , dizzy and one post I read it makes you angry which scares the heck outa me! It also makes you sweat Im in menopause and on estrogen for it but my gyn says we can always up the estrogen if I get too sweaty from the cymbalta.  Its just scary I know everyone is different and has to be honest but gosh scary! I know not to believe everything you read but I am following docs orders the elavil is ok but makes me soooooooooooooooo sleepy!!!!!!!!!! I know that is what it is for but doing nothing for my depression/pains just helps my ibs a little thats about it of course Im only on 10mg (super chemical sensitive) elavil but thats why doc is starting me on 20mg lowest dose of cymbalta. Anyways I will keep you posted is that ok?!


New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 1:15 PM (GMT -6)
There are a total of 2,710,589 posts in 298,910 threads.
View Active Threads

Who's Online
This forum has 153464 registered members. Please welcome our newest member, jidhfiwa.
297 Guest(s), 16 Registered Member(s) are currently online.  Details
ilovebostons, 81GyGuy, waterbee, VLou*, robby vieira, Hibee, ks1905, PA_grandma, saozemko, Snokrystal, alexandann, NotQuiteAntonio, Tall Allen, Sonny3, Sissy63, minnietoty

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer